Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Viagra

03/17/2000

Question:

Is erectile dysfunction (ED) a side effect of any of the parkinson medications or is it a normal parkinson symton? Can Parkinsonians safely take Viagra?

Answer:

ED can be a side effect both of the disease itself, as well as many medictions used in its treatment. Given that many patients with PD have other diseases including heart disease, this is a matter best discussed with your doctor. In my own practice I do have patients with PD for whom I have prescribed Viagra provided there were no contraindications. The drug was well tolerated by these patients.

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Arif Dalvi, MD
Assistant Professor
College of Medicine
University of Cincinnati